Alert archive / Iowa / Snow Advisories in 2007
Snow Advisory 8, NWS Des Moines, IA
NWS Des Moines, IA issued this snow advisory at Dec 25, 2007, 9:03 PM CST for 6 counties in Iowa. It took effect at Dec 26, 2007, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2007, 9:03 PM CST (03:03 UTC)
- In effect from
- Dec 26, 2007, 12:00 AM CST
- Expired
- Dec 26, 2007, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Des Moines, IA
Counties Crawford County, IA, Emmet County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA
The radar
The Des Moines radar (KDMX), 148 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDMX 010202 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 802 PM CST SUN DEC 31 2006 IAZ004-015-023-033-034-044-045-010315- /O.CAN.KDMX.WS.W.0006.000000T0000Z-070101T0200Z/ EMMET-PALO ALTO-POCAHONTAS-SAC-CALHOUN-CRAWFORD-CARROLL- INCLUDING THE CITIES OF...ESTHERVILLE...EMMETSBURG...POCAHONTAS... SAC CITY...ROCKWELL CITY...DENISON...CARROLL 802 PM CST SUN DEC 31 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WINTER STORM WARNING. GUSTY WINDS IN THE 20 TO 30 MPH RANGE MAY STILL CAUSE AREAS OF BLOWING SNOW REDUCING VISIBILITIES HOWEVER THE MAIN SNOWFALL HAS ENDED. $$ IAZ005-006-024-035-046-057-058-070-071-081-092-010315- /O.CAN.KDMX.SN.Y.0008.000000T0000Z-070101T0400Z/ KOSSUTH-WINNEBAGO-HUMBOLDT-WEBSTER-GREENE-AUDUBON-GUTHRIE-CASS- ADAIR-ADAMS-TAYLOR- INCLUDING THE CITIES OF...ALGONA...FOREST CITY...HUMBOLDT... FORT DODGE...JEFFERSON...AUDUBON...GUTHRIE CENTER...ATLANTIC... GREENFIELD...CORNING...BEDFORD 802 PM CST SUN DEC 31 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE SNOW ADVISORY. $$ RUSSELL
3 follow-up statements
000 WWUS43 KDMX 260303 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 903 PM CST TUE DEC 25 2007 .A SLOW MOVING LOW PRESSURE SYSTEM CURRENTLY OVER THE HIGH PLAINS WILL GRADUALLY ADVANCE EASTWARD ONLY REACHING THE MISSISSIPPI RIVER VALLEY BY WEDNESDAY EVENING. THE LOW IS EXPECTED TO PRODUCE A PROLONGED PERIOD OF LIGHT TO MODERATE SNOW AS IT CROSSES WEST CENTRAL AND NORTHWEST IOWA OVERNIGHT AND THROUGH WEDNESDAY MORNING. IAZ004-005-015-023-033-044-261100- /O.NEW.KDMX.SN.Y.0008.071226T0600Z-071226T1800Z/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-CRAWFORD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...SAC CITY...DENISON 903 PM CST TUE DEC 25 2007 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST WEDNESDAY. SNOW JUST ENTERING NORTHWEST IOWA THIS EVENING IS EXPECTED TO EVER SO SLOWLY CROSS WEST CENTRAL AND NORTHWEST IOWA INTO WEDNESDAY MORNING. SNOW TOTALS SHOULD VARY FROM TWO TO FOUR INCHES BEFORE THE INTENSITY DIMINISHES TO FLURRIES EARLY WEDNESDAY AFTERNOON. VISIBILITIES MAY DROP TO A MILE OR LESS DURING THE HEAVIER PERIODS OF SNOW. A SNOW ADVISORY MEANS THAT OCCASIONAL SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SMALL
000 WWUS43 KDMX 260955 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 355 AM CST WED DEC 26 2007 .A SLOW MOVING LOW PRESSURE SYSTEM CURRENTLY OVER THE CENTRAL PLAINS WILL GRADUALLY ADVANCE EASTWARD REACHING THE MISSISSIPPI RIVER VALLEY BY THIS EVENING. BANDS OF LIGHT TO MODERATE SNOW CAN BE EXPECTED AS THIS SYSTEM CROSSES WEST CENTRAL AND NORTHWEST IOWA THIS MORNING. IAZ004-005-015-023-033-044-261800- /O.CON.KDMX.SN.Y.0008.000000T0000Z-071226T1800Z/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-CRAWFORD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...SAC CITY...DENISON 355 AM CST WED DEC 26 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. BANDS OF SNOW WILL MOVE SLOWLY EAST ACROSS NORTHWEST AND WESTERN IOWA THIS MORNING. SNOWFALL AMOUNTS RANGING UP TO ONE INCH HAVE ALREADY OCCURRED ACROSS THE ADVISORY AREA. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES CAN BE EXPECTED THROUGH NOON...GIVING AN EVENT TOTAL OF 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. VISIBILITY COULD BE REDUCED TO A MILE OR LESS DURING PERIODS OF MODERATE SNOW. SNOW WILL TAPER TO FLURRIES BY LATE MORNING AND END ALTOGETHER BY EARLY AFTERNOON. A SNOW ADVISORY MEANS THAT OCCASIONAL SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MOYER
000 WWUS43 KDMX 261202 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 602 AM CST WED DEC 26 2007 IAZ004-005-015-023-033-044-261315- /O.CAN.KDMX.SN.Y.0008.000000T0000Z-071226T1800Z/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-CRAWFORD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...SAC CITY...DENISON 602 AM CST WED DEC 26 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE SNOW ADVISORY. LIGHT SNOW OVERNIGHT PRODUCED GENERALLY ONE HALF TO ONE INCH OF SNOW...WITH LOCALLY HIGHER AMOUNTS. THE MOST INTENSE SNOW BAND HAS MOVED EAST OF THE AREA WITH LITTLE CHANCE FOR REDEVELOPMENT THIS MORNING OVER NORTHWEST IOWA. HOWEVER...VERY LIGHT SNOW WILL CONTINUE THROUGH THE MORNING HOURS WITH ONLY VERY MINOR ACCUMULATIONS EXPECTED. ROADS ARE SNOW COVERED IN MOST AREAS SO TRAVELERS ARE URGED TO USE CAUTION. $$ MOYER
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this snow advisory went out at Dec 25, 6:15 PM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Dec 25, 6:15 PM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 615 PM CST TUE DEC 25 2007 .UPDATE... ADDED 00Z TAF DISCUSSION. LATER EVE UPDATES MAY ALSO ADDRESS CURRENT SYS SPEED BUT NOTHING FOR THE TIME BEING. && .DISCUSSION... SIG WARMING WITH A LOT OF MELT ACRS THE CWA THIS AFTN AND WL MENTION SOME FOG IN THE ERN AND SERN SECTIONS OF THE CWA. SNOW AREA WILL SINK SEWD SLOWLY WITH MOST ACCUMS OVER THE NWRN QUARTER OF THE CWA. UPR SUPPORT WEAKENS AND THO DEF REMAINS IN PLACE, THE FLOW IS WEAKER AS WE PROGRESS IN TIME AND AMOUNTS WILL DEC FARTHER SOUTH WITH UNDER AN INCH OVER THE SERN HLF OF THE CWA. NEXT WX SYS ON TAP FOR THU NGT INTO FRI WITH WELL ADVTZD NEG TILT TROF MOVING INTO THE CENTRAL CONUS. PLENTY OF DYNAMICS AND MOISTURE WILL BE THE QUESTION. THE POTENTIAL IS THERE FOR SIG SNOW ACCUMS OUT OF THIS SYS AND WOULD EXPECT MOST PLACES TO AT LEAST SEE AT LEAST ADVY CAT SNOW OVER MUC OF THE CWA. SITUATION WILL NEED TO BE MONITORED CLOSELY. ACTIVE PATTERN EXPECTED TO CHANGE AS WE MOVE FORWARD INTO THE WKND INTO NEXT WEEK WITH SEVERAL SIG CHANGES TAKING PLACE IN THE PATTERN THAT WILL MAKE FOR A PROFOUND CHANGE FOR THE CONUS. && .AVIATION...26/00Z BIG QUESTION FOR TAFS WAS APPROACHING SNOWFALL...STRATUS AND MAGNITUDE OF FOG/STRATUS DEVELOPMENT AHEAD OF TROUGH BISECTING IA SW-NE AT 00Z. PCPN LOOKS TO BE SLOW TO ADVANCE EWD BEGINNING AT FOD AROUND 07Z AND NOTHING AT OTM THROUGH VALID PERIOD. LEADING EDGE OF STRATUS NOW THROUGH SLB AND APPROACHING TQE-AXA WHICH SHOULD REACH FOD/MCW THIS EVE. ALSO EXPECT OTHER STRATUS/FOG DEVELOPMENT AHEAD OF TROUGH WHERE WINDS ARE LIGHT...SKIES MOSTLY CLEAR...AND INCREASED LOW LEVEL MOISTURE DUE TO SNOWMELT. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && MS/RPK/BSS
Hazardous weather outlook, Dec 25, 3:33 PM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 333 PM CST TUE DEC 25 2007 IAZ004-005-015-023-024-033-034-044-045-261200- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD- CARROLL- 333 PM CST TUE DEC 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA AND NORTHERN IOWA...ALONG AND WEST OF A CARROLL TO ALGONA LINE. .DAY ONE...TONIGHT SNOW WILL TO SPREAD SOUTHEASTWARD INTO PORTIONS OF NORTH CENTRAL AND WEST CENTRAL IOWA TONIGHT. SNOWFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED BY SUNRISE WEDNESDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY 1 TO 2 INCHES OF ADDITIONAL SNOWFALL IS POSSIBLE WEDNESDAY MORNING...FOR TOTAL ACCUMULATIONS OF 2 TO 4 INCHES. LIGHT TO MODERATE SNOWFALL IS EXPECTED ACROSS MUCH OF THE AREA THURSDAY NIGHT AND FRIDAY. TOTAL AMOUNTS OF 3 TO 5 INCHES WILL BE COMMON BY FRIDAY EVENING OVER MUCH OF THE CENTRAL THIRD OF IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ006-007-016-017-025>028-035>039-046>050-057>062-070>075- 081>086-092>097-261200- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS- ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 333 PM CST TUE DEC 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...EAST OF A LINE FROM ALGONA TO ATLANTIC. .DAY ONE...TONIGHT LIGHT SNOWFALL AMOUNTS...MAINLY UNDER AN INCH...ARE POSSIBLE WEST OF INTERSTATE 35 LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LIGHT SNOW WILL CONTINUE WEDNESDAY...WITH ADDITIONAL ACCUMULATIONS RANGING FROM A DUSTING UP TO 2 INCHES. LIGHT TO MODERATE SNOWFALL IS EXPECTED ACROSS MUCH OF THE AREA THURSDAY NIGHT AND FRIDAY. TOTAL AMOUNTS OF 3 TO 5 INCHES WILL BE COMMON BY FRIDAY EVENING OVER MUCH OF THE CENTRAL THIRD OF IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KINNEY
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.